Jump to ContentJump to Main Navigation
Show Summary Details

Analysis and Geometry in Metric Spaces

Ed. by Ritoré , Manuel

1 Issue per year


Mathematical Citation Quotient (MCQ) 2015: 0.79


Emerging Science

Open Access
Online
ISSN
2299-3274
See all formats and pricing




On the Hausdorff Dimension of CAT(κ) Surfaces

David Constantine
  • Department of Mathematics, Ohio State University, Columbus, Ohio 43210
/ Jean-François Lafont
  • Wesleyan University, Mathematics and Computer Science Department, Middletown, CT 06459
Published Online: 2016-09-20 | DOI: https://doi.org/10.1515/agms-2016-0010

Abstract

We prove that a closed surface with a CAT(κ) metric has Hausdorff dimension = 2, and that there are uniform upper and lower bounds on the two-dimensional Hausdorff measure of small metric balls. We also discuss a connection between this uniformity condition and some results on the dynamics of the geodesic flow for such surfaces. Finally,we give a short proof of topological entropy rigidity for geodesic flow on certain CAT(−1) manifolds.

Keywords: metric geometry; Hausdorff dimension; CAT(k) surface; topological entropy

References

  • [1] M. Bourdon. Structure conforme au bord et flot géodésique d’un CAT(-1)-espace. Enseign. Math., 41(2):63–102, 1995.

  • [2] Marc Bourdon. Sur le birapport au bord des cat(-1)-espaces. Publications mathématiques de l’I.H.É.S., 83:95–104, 1996.

  • [3] Martin R. Bridson and André Haefliger. Metric spaces of non-positive curvature, volume 319 of Grundlehren der mathematischen Wissenschaften. Springer, Berlin, 1999.

  • [4] Dmitri Burago, Yuri Burago, and Sergei Ivanov. A course in metric geometry, volume 33 of Graduate Studies inMathematics. American Mathematical Society, 2001.

  • [5] J.W. Cannon. Shrinking cell-like decompositions of manifolds. codimension three. Annals of Mathematics, 110(1):83–112, 1979. [Crossref]

  • [6] Ruth M. Charney and Michael Davis. Strict hyperbolization. Topology, 34(2):329–350, 1995. [Crossref]

  • [7] Michael Davis and Tadeusz Januszkiewicz. Hyperbolization of polyhedra. J. Differential Geometry, 34(2):347–388, 1991. [Crossref]

  • [8] Robert D. Edwards. Suspensions of homology spheres. Available at ArXiv:math/0610573.

  • [9] Ursula Hamenstädt. Entropy-rigidity of locally symmetric spaces of negative curvature. Annals ofMathematics, 131(1):35–51, 1990.

  • [10] John G. Hocking and Gail S. Young. Topology. Dover, New York, 1988.

  • [11] Anatole Katok and Boris Hasselblatt. Introduction to the modern theory of dynamical systems. Cambridge University Press, 1995.

  • [12] Enrico Leuzinger. Entropy of the geodesic flow for metic spaces and Bruhat-Tits buildings. Adv. Geom., 6:475–491, 2006.

  • [13] Anthony Manning. Topological entropy for geodesic flows. Annals of Mathematics, 110(3):567–573, 1979. [Crossref]

  • [14] Pierre Pansu. Dimension conforme et sphère à l’infini des variétés à courbure négative. Ann. Acad. Sci. Fenn. Ser. A IMath., 14(2):177–212, 1989.

  • [15] Jeremy T. Tyson and Jang-Mei Wu. Characterizations of snowflake metric spaces. Ann. Acad. Sci. Fenn. Ser. A I Math., 30(2):313–336, 2005.


Received: 2015-03-02

Accepted: 2016-07-04

Published Online: 2016-09-20


Citation Information: Analysis and Geometry in Metric Spaces. Volume 4, Issue 1, ISSN (Online) 2299-3274, DOI: https://doi.org/10.1515/agms-2016-0010, September 2016

© 2016 David Constantine and Jean-François Lafont . This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. (CC BY-NC-ND 3.0)

Comments (0)

Please log in or register to comment.